Couldn't find what you looking for?

TRY OUR SEARCH!

Hi there im currently taking 1 mg of Risperidal a night and I was just wondering if the drug is contributing to me feeling emotionally "flat". When someone tells a joke, its like I cant laugh. When something bad happens i dont feel bad. Could it be that im depressed? Psycologically i would be very interested to hear what others are feeling on this drug or other antipsychotics.

Loading...

Yes I fell the same way and am only taking 1mg. have you made any progress? Have you stopped taking it and have your emotions gone back to normal?
Reply

Loading...

Hi WaterskierX and Starman,

I was wondering if you both are still on Risperdal, and how are your emotions now. I stopped last week but I seem to still be feeling the same.
Reply

Loading...

Economist,

I actually still take .25MG of Risperdal and I feel somewhat better since it is a lower dose but, I think I have forgotton how I felt before. I still haven't completely got my excitement or full emotional feelings back. If you don't mind me asking, what's your story.. how long did you take Risperdal and what did you notice. I think you will slowly get more of your emotions back. It has a stronger effect than the Docs say it does. Give it time and keep me updated. I never heard from WaterskierX.
Reply

Loading...

Hi Starman,

I started Risperdal 3 mg in March of this year due to a psychosis of mania and/or schizophrenia. Last week I told my doctor that I was feeling very emotionally flat yet frustrated, and he switched me to Abilify 2.5 mg. He said it would take two weeks for the effects of Risperdal to reverse, but so far there has been little progress. I've read other accounts of people feeling emotionally flat for many months after stopping Risperdal, so I really hope none of this is permanent. How long have you been on .25 mg? When does your doctor say you can stop the medication?

If you'd like to keep in touch and correspond re: the emotional flatness, my AIM is flavoredbutter.

Do you also find it frustrating that you are unable to feel excitement for things? I don't feel like watching TV or reading interesting things, nor do I feel anything after seeing friends or family like I used to. You know, that warm feeling of love and happiness you're supposed to get after seeing family? I don't get that at all anymore. How about you?
Reply

Loading...

Economist,

I have been on .25MG for about 5 months. I know what you mean about the lack of feelings towards family and friends. I have to say that as far as the TV and Reading, it has improved but, I still am not back to all of my old interests. ( sport, hobbies, libido)I hope its not permanent either. What does your Doc say about this? I don't know if my Doc intends to take me off at all. I would like to try to go without it at some time or at least try something different? My family and friends seem to think I am pretty much back to my old self but, I can't really explain how I feel. I would like to keep in touch about this. I'll let you know if I find anything out. I am doing pretty well at work which is cool but, i wish I was back to my old self.
Reply

Loading...

Hey Starman,

My doctor said that blunted emotions is a common side effect of Risperdal, so his solution was to switch me to Abilify. Next time you see your doctor you should try asking him to switch you to Abilify, if you really need to be on an antipsychotic.

Let me know how it goes and keep me posted.

Do you have schizophrenia or are you bipolar? Because if you are schizophrenic, which is what some doctors think I am, blunted emotions is one of the symptoms. I just hope I don't have schizophrenia and that this is all reversible by stopping the med.

When is your next doctor's appointment?
Reply

Loading...

I saw several doctors, the Doc in my town thinks its schizophrenia, and the others, one from a major medical center said that I should expect full recovery and wasn't quick to give me a label. Some of my symtoms seem like it but I don't know. Just trying to stay hopefull. I don't have any family history of it, at least close that anybody ever knew about, so it is kind of wierd that it happened to me. I have a doctors appt. in a couple of weeks and I might ask him about Abilify. Thanks, I'll keep in touch.
Reply

Loading...

Economist,

I had an appointment with my doctor and he mentioned that it is possible that I may be able to get off medication all together. I have to continue for awhile an then we'll see. Have you felt any changes since the medication change?
Reply

Loading...

Hey Starman,

Thanks for the update. .25 mg of Risperdal is a very small dose for someone with schizophrenia. You may not actually have it, and if none of your symptoms have occurred since you started (what kinds of symptoms were you having?) then that's a good sign. Did you ask your doc about Abilify? Are you still having emotional flatness?

I've been off Risperdal for over a month now with little change in how I feel (or don't feel). I even stopped Abilify for two weeks to see if that was the culprit. No change. So now we are trying to see what happens if I am treated for depression, so now I am on Wellbutrin. So far, no change, really.

One of the major things I have noticed is that I don't really feel like engaging in conversation, and most of the time I stay very quiet, and also extremely bored, yet I am unable to find anything that interests me. So most of the time I just stare into space and quietly listen all the time. Are you also having this problem?
Reply

Loading...

Hi, I was on 2 mg/day of Risperdal for 2 years and am experiencing the same exact things as others in this thread. I haven't taken any Risperdal for over a month and I still feel emotionless and have trouble making a conversation. I don't know how to describe it, I don't feel that depressed, just like part of my brain is disconnected and I can't think of anything to say. I can't even think of anything to talk about when with my own twin brother, and we have always been very close. It is very frustrating.

This all started soon after I started taking Risperdal.
Reply

Loading...

Hi Moso,

You may be experiencing the negative symptoms of schizophrenia, if that was the reason why you were taking Risperdal.

Have you talked to your doctor?
Reply

Loading...

I was given it for paranoia and socialphobia, not schizophrenia.
Reply

Loading...

I'm seeing my doctor on the 24th, I'll ask him then.
Reply

Loading...

Hey economist, just wondering if you have made any progress since you last posted? Hope everything is going well.
Reply

Loading...